Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 77, NWS New York, NY

August 25, 2016

NWS New York, NY issued this small craft advisory at Aug 25, 2016, 4:09 AM EDT. It took effect at Aug 25, 2016, 4:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2016, 4:09 AM EDT (08:09 UTC)
In effect from
Aug 25, 2016, 4:00 PM EDT
Expired
Aug 25, 2016, 10:23 PM EDT
In force
6 hr
Issued by
NWS New York, NY

The text

As transmitted.

552 
WHUS71 KOKX 250809
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
409 AM EDT THU AUG 25 2016

...ROUGH CONDITIONS DEVELOPING ON THE OCEAN LATE THIS AFTERNOON
INTO TONIGHT...

ANZ355-252000-
/O.NEW.KOKX.SC.Y.0077.160825T2000Z-160826T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
409 AM EDT THU AUG 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EDT FRIDAY.

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-252000-
/O.NEW.KOKX.SC.Y.0077.160825T2200Z-160826T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
409 AM EDT THU AUG 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
201 
WHUS71 KOKX 251935
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT THU AUG 25 2016

...ROUGH CONDITIONS INTO TONIGHT...

ANZ345-260400-
/O.EXA.KOKX.SC.Y.0077.160825T2200Z-160826T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
335 PM EDT THU AUG 25 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-260400-
/O.CON.KOKX.SC.Y.0077.160825T2000Z-160826T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 PM EDT THU AUG 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-260400-
/O.CON.KOKX.SC.Y.0077.160825T2200Z-160826T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
335 PM EDT THU AUG 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
508 
WHUS71 KOKX 260223
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1023 PM EDT THU AUG 25 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

ANZ345-350-353-355-260330-
/O.CAN.KOKX.SC.Y.0077.000000T0000Z-160826T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1023 PM EDT THU AUG 25 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR
THE REST OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 2:12 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 25, 2:12 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service New York NY
212 AM EDT THU AUG 25 2016

.SYNOPSIS...
High pressure will remain to the south through Thursday.
A weakening front will approach Thursday night, then move across
on Friday, followed by high pressure this weekend. A cold front
will approach early next week, and may then linger nearby through
Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Upper ridge remains anchored to our south tonight, as the area
remains on the southern edge of the westerlies.

Patch of high clouds will move across next several hours, with
mostly clear skies still anticipated.

Expect temps tonight to run a little warmer than the past couple of
nights as the air mass modifies. Lows will range from the lower
70s in NYC, to the 60s elsewhere.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Ridge remains anchored to the south Thursday and Thursday night as
the area remains on the southern edge of the westerlies.

A weak trough approaches from the west. Expect an increase in mid
and higher level clouds from the west late in the day, with a
good amount of sunshine all day further east.

Will cap pops to slight chance, mainly for western sections late in
the day. Slight chance pops spread east at night. High resolution
models indicate spotty showers moving across the area at night. NWP
model solutions output minimal QPF, or keep conditions dry for the
most part.

High temps will range from around 80 over eastern coastal
locations, to the upper 80s in northeast NJ.

At night, persistent southerly flow along with plenty of clouds will
result in warm temps, with a much smaller range in low temps, upper
60s to middle 70s.

There is a moderate risk for rip current development at the ocean
beaches Thursday into Thursday evening.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The latest NWP model suite is in good agreement through this
weekend, then they begin to diverge a bit early next week. A strong
upper anticyclone will build towards the region Friday and then
remain over the Middle Atlantic this weekend. The ridge may begin to
shift south and weaken a bit on Monday as a northern stream
shortwave traverses across SE Canada. Differences arise with the
timing and how much the ridge breaks down. Differences continue
through the middle of next week with how much ridging rebuilds
aloft.

A weak cold front will move through late Friday. Friday will be hot
and humid with temperatures surging into the upper 80s and lower
90s. Heat indices will reach the middle 90s and could reach the
upper 90s if dew points stay higher than forecast in the afternoon.
This is possible if more moisture pools along and ahead of the cold
front. However, thermal profiles show potential mixing up to around
850 hPa in the afternoon which should help to lower dew points into
the upper 60s in the afternoon. There will be a good amount of dry
air in the upper atmosphere as heights actually will rise.
Instability is also marginal as there may be a cap around 15kft, so
have lowered PoPs to just slight chance.

High pressure builds down from SE Canada this weekend with a light
northerly flow and slightly cooler air. The most noticeable
difference will be less humidity as dew points generally in the
lower and middle 60s. This will preclude the need for a heat
advisory in NYC since heat indices should only be in the upper 80s
this weekend, close to actual air temperatures.

Another cold front approaches late Sunday night into Monday. The
main shortwave forcing passes well to the north so have mainly kept
PoPs at slight chance with chance PoP across the interior. The
boundary may then stall near the area Tuesday into Wednesday.
This will all be tied to how strong the ridge aloft ends up and if
the upper jet stays well to the north leaving the boundary behind.
Overall, above normal and humid conditions should continue next
week.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
High pressure off the Northeast coast slowly moves east through
tonight, giving way to a weak frontal system approaching from the
Ohio Valley. A pre-frontal trough will approach from the west
this afternoon.

VFR through the TAF period. There is a low chance of showers
northwest of the New York City during the afternoon and early
evening hours.

Winds generally SSW less then 10 KT, to light and variable at
outlying terminals overnight. Winds increase during the morning
hours and become southerly. Gusts up to 20KT possible near the
coast.

.Outlook for 06Z Friday through Monday...
.Thursday night-Friday...Mainly VFR. Slight chance of showers with
MVFR conditions. Isolated thunder possible on Friday.
.Friday night-Monday...VFR.

&&

.MARINE...
Southerly winds should run around 15 kt overnight, with ocean
seas as high as 4 ft near the NY harbor entrance and 2-3 ft
elsewhere, higher than originally forecast.

With high pressure remaining just to the south, southerly flow
will prevail through Thursday night. Speeds will increase again
late in the day Thursday, and winds over the ocean waters may
approach SCA criteria.

Ocean seas should build to at least 4 ft by late Thu afternoon
into Thu night. Guidance suggests 5 ft seas are not out of the
question.

For the non ocean waters, seas/waves should remain 2 ft or less.

There remains the potential for a tropical swell on the waters
late this weekend and early next week. Seas could build to
around 5 ft Sunday into Monday with this long period SE swell.

&&

.HYDROLOGY...
No significant widespread precipitation is expected into next week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...DS/PW
NEAR TERM...JC/Goodman/PW
SHORT TERM...PW
LONG TERM...DS
AVIATION...DW
MARINE...JC/Goodman/DS/PW
HYDROLOGY...DS/PW
Hazardous weather outlook, Aug 24, 4:12 AM EDT, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 AM EDT WED AUG 24 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-251000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
412 AM EDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:12 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk17 hr

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.